Florida, 2008Damaging Winds and Heavy Rain in Florida, June 12, 2008
June 12, 2008 · NWS JAX · 6 events in 2 counties and zones
A retrograding upper level trough enhanced sea breeze induced storms during the late afternoon and evening over north Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A retrograding upper level trough enhanced sea breeze induced storms during the late afternoon and evening over north Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:01 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 12, 1:01 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
201 PM EDT THU JUN 12 2008
.SHORT TERM...CONVECTION FIRED BEFORE NOON ALONG THE EAST COAST
SEA BREEZE WITHIN A VERY MOIST AND UNSTABLE ATMOSPHERE. THESE
STORMS WILL PRODUCE HEAVY RAINS AS THEY MOVE SLOWLY INLAND. A WEAK
STEERING FLOW IS ALSO BRINGING STORMS INLAND FROM THE GULF COAST.
VISIBLE SATELLITE SHOWS MOSTLY SUNNY SKIES INLAND AHEAD OF THE
ADVANCING SEA BREEZE AND TEMPS ARE NEAR 90. OUTFLOW BOUNDARIES
WILL TRIGGER A FEW STRONG TO SEVERE STORMS IN THIS REGION WITH
WET MICROBURSTS AND MAINLY SMALL HAIL. HAVE KEPT LOWER POPS NEAR
THE COAST AND LIKELY POPS INLAND. RAIN COOLED AIR WILL LOWER MIN
TEMPS TO THE UPR 60S INLAND AND LOW 70S COAST.
THE MEAN 1000-500 MB TROUGH CURRENTLY ACROSS THE LOCAL AREA WILL
SHIFT TO THE WEST FRIDAY AS HIGH PRESSURE PUSHES SOUTHWARD ALONG
THE EASTERN SEABOARD. WILL CONTINUE WITH LIKELY POPS NEAR THE I-75
CORRIDOR IN NE FL DUE TO GULF COAST SEA BREEZE INTERACTING WITH
THE UPPER TROUGH BUT THE RIDGE WILL INFLUENCE THE NE PORTION AND
THIS AREA WILL DRY OUT FOR A BRIEF PERIOD. THE LOCAL AREA WILL BE
UNDER THE INFLUENCE OF THE RIDGE ON SATURDAY WITH CONVECTION
RESULTING FROM SEA BREEZE INTERACTION. STEERING FLOW COULD BRING
MORE STORMS INTO SUWANNEE VALLEY AND WILL GO WITH LIKELY POPS FOR
A SMALL AREA THERE AND 20-40% ELSEWHERE. SATURDAY WILL BE A
TRANSITION PERIOD WITH AN APPROACHING COLD FRONT AND SHORTWAVE
TROUGH.
.LONG TERM...MEDIUM RANGE MODELS ARE BULLISH ON RAIN FOR SUNDAY. A
SERIES OF POTENT SHORTWAVE TROUGHS WILL DIVE SE DURING THE
EXTENDED PERIOD. THE FIRST WILL ARRIVE SATURDAY NIGHT FOLLOWED BY
STRONGER DISTURBANCE ON SUNDAY AND SUNDAY NIGHT. A SURFACE LOW
WILL LIKELY FORM AS A REFLECTION OF THIS SECOND SHORTWAVE. HAVE
KEPT LIKELY POPS FOR MOST OF JAX CWA SUN AND MAY NEED TO BUMP TO
LIKELY FOR MONDAY. GFS HAS SHOWN SOME MODEL RUN CONSISTENCY FOR
TUE-THU WITH CONTINUED SHORTWAVE APPEARANCES AND A SFC COLD FRONT
STALLED NORTH OF THE AREA. DGEX IS COMING ON BOARD WITH THIS
SCENARIO ALTHOUGH DIFFERENCES STILL EXIST. WILL NOT MAKE ANY
CHANGES TO THE EXTENDED POPS...KEEPING A GOOD CHANCE OF RAIN MID
WEEK THEN TAPERING OFF TOWARD THE END OF THE WEEK AS DRIER AND
MORE STABLE CONDITIONS FILTER IN FROM THE NORTHWEST. TEMPS WILL BE
NEAR NORMAL THRU THE PERIOD.
&&
.AVIATION...TEMPO IFR DUE TO LOW VSBYS IN +TSRA AT GNV AND JAX STILL
POSSIBLE THIS AFTN. WILL CONTINUE TO CARRY VCTS AND CB AT SSI AND
CRG FOR A HOUR OR SO LONGER...BUT WILL LIKELY BE ABLE TO REMOVE BY
20Z. TONIGHT HAVE INCLUDED MVFR DUE TO BR AT JAX WHERE HEAVY PRECIP
JUST FELL AT 09Z.
&&
.MARINE...NO HEADLINES UNTIL POSSIBLY LATE TUE WHEN SLY WINDS MAY
INCREASE IF A WAVE DEVELOPS IN THE GULF ALONG THE STALLED FRONT.
OTHERWISE SSE WINDS THROUGH SAT WITH A SEA BREEZE EACH AFTN. WINDS
WILL BECOME WSW SUN AS WEAK FRONT SAGS OVER THE WATERS. SEAS 1-3 FT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 69 91 69 90 / 20 30 20 50
SSI 74 86 74 86 / 20 20 10 20
JAX 70 88 69 89 / 20 30 20 30
SGJ 72 85 72 87 / 20 30 20 20
GNV 69 90 68 90 / 30 50 30 50
OCF 69 90 68 91 / 30 60 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
TRABERT/ENYEDI/WALKER
Hazardous weather outlook, Jun 12, 4:02 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 AM EDT THU JUN 12 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
502 AM EDT THU JUN 12 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
PATCHY FOG WILL DEVELOP THROUGH THE EARLY MORNING. VISIBILITIES BELOW
2 MILES WILL BE POSSIBLE ACROSS SOUTHEAST GEORGIA DUE TO LESS CLOUD
COVERAGE.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP...WITH GREATEST
COVERAGE OVER THE INTERIOR. THUNDERSTORMS WILL INITIATE OVER THE
COASTAL SECTIONS THIS MORNING...SPREADING WEST OVER THE INTERIOR
DURING THE AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS...HEAVY RAINFALL....EXCESSIVE CLOUD TO
GROUND LIGHTNING AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING WITH
CONCERNS OF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ
In the hours before
Special weather statement, Jun 12, 2:47 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT THU JUN 12 2008
FLZ040-122030-
MARION-
347 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EDT...
AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF OCALA AIRPORT...OR 9
MILES WEST OF OCALA...MOVING WEST AT 6 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND REDDICK...OCALA AIRPORT...LOWELL...
ROMEO...RAINBOW LAKES ESTATES AND DUNNELLON THROUGH 430 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
DEESE
Special weather statement, Jun 12, 3:05 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT THU JUN 12 2008
FLZ020-022-122030-
COLUMBIA-HAMILTON-
405 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COLUMBIA
AND SOUTHEASTERN HAMILTON COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 430 PM EDT...
AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTHEAST OF FIVE POINTS...OR 10
MILES NORTHEAST OF LAKE CITY...MOVING WEST AT 6 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD...WHITE
SPRINGS...SUWANNEE VALLEY AND FIVE POINTS THROUGH 430 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Jun 12, 3:26 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT THU JUN 12 2008
FLZ020>022-122100-
COLUMBIA-HAMILTON-SUWANNEE-
426 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...NORTHERN COLUMBIA AND SOUTHEASTERN HAMILTON COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...
AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF WINFIELD...OR 8 MILES
NORTH OF LAKE CITY...MOVING WEST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FIVE POINTS...WINFIELD...
SUWANNEE VALLEY...WHITE SPRINGS AND WELLBORN THROUGH 500 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jun 12, 3:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT THU JUN 12 2008
GAZ162-122115-
ECHOLS-
434 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ECHOLS
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT...
AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF STATENVILLE...MOVING
WEST AT 6 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
STATENVILLE AND MAYDAY THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Jun 12, 3:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT THU JUN 12 2008
FLZ035-122115-
GILCHRIST-
439 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 515
PM EDT...
AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BELL TO TRENTON...
STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BELL AND TRENTON THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jun 12, 3:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT THU JUN 12 2008
FLZ040-122130-
MARION-
459 PM EDT THU JUN 12 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...
AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF SANTOS...OR 9 MILES
SOUTHWEST OF OCALA...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND SUMMERFIELD...SANTOS...OCALA AND BELLEVIEW
THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Heavy Rain, Suwannee
- When
- June 12, 4:00 PM EST to 6:00 PM EST
- Where
- Suwannee County, 4.68 mi ESE of Branford
- Reported by
- Park/Forest Service
- Coordinates
- 29.940, -82.860
Troy Springs State Park reported 2.10 inches of rain. Most of the rainfall appeared to have occurred in a 2 hour period between 5 and 7 pm EDT.
Heavy Rain, Suwannee
- When
- June 12, 4:00 PM EST to 6:00 PM EST
- Where
- Suwannee County, 0.69 mi S of Branford
- Reported by
- Utility Company
- Coordinates
- 29.960, -82.930
The Suwannee County Public Works reported heavy rain of at least 5.10 inches in Branford. Most of the rainfall occurred in a 2 hour period between 5 and 7 pm EDT based on radar.
Heavy Rain, Suwannee
- When
- June 12, 4:00 PM EST to 6:00 PM EST
- Where
- Suwannee County, 0.91 mi NW of Obrien
- Reported by
- Post Office
- Coordinates
- 30.040, -82.940
The Obrien Post Office reported heavy rainfall of 6 inches about 1 mile north of Obrien, while at the post office, 3.75 inches of rain fell. Most of the rainfall fell between 5 and 7 pm EDT based on radar. The public reported 5.50 inches of rainfall during the same time period at another location in Obrien.
Thunderstorm Wind, Marion
- When
- June 12, 4:20 PM EST
- Where
- Marion County, 0.92 mi NW of Marion Oaks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.010, -82.190
Power lines were blown down near Santos. The time of damage was based on radar imagery.
Thunderstorm Wind, Suwannee
- When
- June 12, 4:30 PM EST
- Where
- Suwannee County, 1.8 mi E of Branford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.970, -82.900
Suwannee County Public Works reported a large tree was blown down near 264th Street near Branford.
Thunderstorm Wind, Suwannee
- When
- June 12, 4:40 PM EST
- Where
- Suwannee County, Branford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.970, -82.930
Law enforcement reported a large tree was blown down on Noname Road in Branford. The time of damage was based on radar imagery.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Wisconsin, June 12 to 13, 20081 death · $104 million · EF1 · 46 events
- Flash Flooding and Hail in Wisconsin, June 12, 2008$49 million · 1 in hail · 11 events
- Tornadoes and Hail in Minnesota, June 12, 2008$3.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20082 injured · $262,000 · EF1 · 45 events
- Flash Flooding and Hail in Michigan, June 12 to 13, 2008$7.3 million · 1 in hail · 9 events
- Flash Flooding and Flood in Wisconsin, June 12 to 13, 2008$7.2 million · 3 events
- Tornado and Flash Flooding in Iowa, June 12 to 13, 2008$545,000 · EF0 · 50 events
- Tornado and Hail in Illinois, June 12 to 13, 20081 injured · $262,000 · EF1 · 23 events
- Tornado and Flash Flooding in Michigan, June 12 to 17, 2008$2.1 million · EF0 · 11 events
- Tornado and Flash Flooding in Illinois, June 12 to 13, 2008$555,000 · EF0 · 25 events
- Flood in Minnesota, June 12 to 13, 2008$1.4 million · 1 event
- Flash Flooding in Iowa, June 12 to 13, 2008$1.0 million · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98636, 98637, 98638, 98639, 98640, 98641.